Hives

About "Hives"

A red, raised, and an itchy skin rash that might have been triggered by allergens is called hives or urticaria. Some of the triggers that can cause hives are medications (some antibiotics and NSAIDs), food (nuts, shellfish, eggs), infections, fever, dust mites, latex, pollen, sunlight exposure, etc. Antihistamines like Fexofenadine and Cetirizine are used for its treatment.

Related Terms: Anxiety, Fungal Infection, Levocetirizine, Acne, Allergy, Antihistamines, Urticaria

Recently Answered Questions


A hive spot in my thigh is consistent. What treatment would you recommend?
Query: Hi doctor, I have had hives for a month. They are recurring in my feet, left leg, underarms and face. The rash is in one or more of those places every day. My left thigh has remained inflamed and covered with hives. I have kept a photo diary. I have seen a local dermatologist who did a punch biopsy....  Read Full »
Dr. Rakesh Kumar Bahunuthula
Dermatologist

Answer: Hi, Welcome to icliniq.com. Your history, clinical description and histopathology (attachment removed to protect patient identity) are most likely suggestive of urticaria. Urticaria is an immediate hypersensitivity reaction of the skin to various common triggers such as insect bites, infective fo...  Read Full »
 
Why is hives caused when consuming certain foods?
Query: Hi doctor, I am a 29 year old male. I am suffering from food allergy. I consulted a dermatologist doctor two months back and he prescribed Fexofenadine and Levocetirizine plus Montelukast Sodium tablets. He advised me not to take tomatoes, onions, potatoes, and lemon. The medications are over. Stil...  Read Full »
Dr. Ashwini V Swamy
Dermatologist

Answer: Hi, Welcome to icliniq.com. If you have an allergy to certain foods, you must be getting hives when you consume them. You might get hives within an hour of consuming those above-mentioned foods. Are you getting hives when you take these foods? If yes, then you have to completely avoid them in the ...  Read Full »
 
Why did I develop hives after tattoo?
Query: Hi doctor, When I was younger, I was allergic to everything. Now, I have been suffering from the pollen allergy syndrome and fairly bad seasonal allergies. Three months ago, I got my first tattoo. It looks beautiful and healed wonderfully. After getting a tattoo, I noticed seven hives on my legs on ...  Read Full »
Dr. Amolkumar W Diwan
Pulmonologist

Answer: Hello, Welcome to icliniq.com. Pollen allergy syndrome is a very common manifestation due to allergy to allergens like pollen, raw fruits, vegetables or some tree nuts. The immune system recognizes the pollen as foreign substance and directs an allergic response to it. The symptoms are usually itchy...  Read Full »
 
Why am I having hive like rash on my hand only?
Query: Hello doctor, I am 25 years old female with no other symptoms. I had this hive like rash appear on the top of my right hand only. Has not spread, just gotten a deeper red color. Has some scab like areas I think because I scratched it at first. Does not itch anymore. Have not used any new products o...  Read Full »
Dr. Shanza Ikram
Dermatologist

Answer: Hi, Welcome to icliniq.com. I have gone through your case. In my opinion, you have got an allergic reaction to something like it could be an insect bite or it could be some reaction to wild plants or weeds. It is good that you have used Hydrocortisone and I will recommend you to use it for another...  Read Full »
 
I have a reddish hive on my hand from the last 15 years. What is it?
Query: Hello doctor, I have a small red or pink hive from the last fifteen years on my right hand.  Read Full »
Dr. Kakkar S
Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hello, Welcome to icliniq.com. I have gone through your query and have viewed the image (attachment removed to protect patient identity). I can see a cluster of bumps. This could be either lymphangioma circumscriptum or an eczematous condition. Can you provide the following details: Are these bum...  Read Full »
 
Can I take medicine for hives without any side effect?
Query: Hi doctor, I am getting red rashes on my skin when I apply some pressure or when I scratch my skin. They disappear after a few minutes. I consulted a dermatologist, and I am following these medicines. I am taking Allegra 120 mg and Rantac 150 mg. My doctor told me to continue the medication for a w...  Read Full »
Dr. Kakkar S
Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hi, Welcome to icliniq.com. You have urticaria or hives. These medicines are safe, and they can be continued for a while if the problem persists. Hives can happen in response to a food allergen or food preservative, medications, infections, and alcohol. A large number of urticarias are idiopathic....  Read Full »
 
What could be the reason for my skin itching with welts and hives? How to treat this?
Query: Hi doctor, I have this skin problem that I first noticed before three years. My skin will itch like crazy and break out into welts and hives. The symptoms will last for a few hours then go away. Some days I experience more than two outbreaks. The itching, bumps, and hives most likely appear after I...  Read Full »
Dr. Vinay Kumar
Dermatologist

Answer: Hello, Welcome to icliniq.com. I have examined the pictures and taken note of your concerns. I think the underlying cause is a parasitic infestation which is known to give rise to itching in evenings and nights and also results in the formation of wheals as noticed in the pictures. The treatment ...  Read Full »
 
I had a sudden outbreak of hives. Are my medications appropriate?
Query: Hello doctor,This is regards to my urticaria problem. I had a chronic urticaria three years back, for which I underwent a course of Loratidine and Xyzal-M for close to one and a half years and was keeping well. All of a sudden, I had a severe outbreak of hives last week and was put on Dazit-M, Alleg...  Read Full »
Dr. Shanza Ikram
Dermatologist

Answer: Hello, Welcome to icliniq.com. At the moment, you are having acute exacerbation precipitated by one of the exaggerating factors like artificial flavoring agents, any drugs or some chemical agents. You have already been prescribed steroid which is Methylprednisolone for three days and some other a...  Read Full »
 
Are dermatographism and hives similar?
Query: Hi doctor, I went to a dermatologist last week, and she told me that I have dermographism. It started last month. How long does it take to go away? I have little bumps in my stomach such as hives, just like a pimple. I have a doubt, can hives pop like a little simple bump or only occur in clusters?...  Read Full »
Dr. Sudhir Kumar N
Dermatologist

Answer: Hello, Welcome to icliniq.com. I have read about your query. Your condition can be acute urticaria/ hives. It usually presents with itching. Dermographism (dermatographism) is an exaggerated urticarial response which is also called skin writing. It is usually seen in young adults with a fair comp...  Read Full »
 
Can I take Deflazacort and Hydroxyzine HCl for hives during pregnancy?
Query: Hi doctor, The dermatologist has said that I have urticaria (hives) and prescribed Deflazacort 6 mg and Hydroxyzine HCl, but I am 28 weeks pregnant. Can I take those medicines? Suspecting it is chickenpox. The itching started 10 days ago, rashes started five days ago. Appears to be small red bumps ...  Read Full »
Dr. Uzma Arqam
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Deflazacort is corticosteroids and can be used as per need but can interact with diabetic medications and will act as an anti-inflammatory and can give side effects like weight gain, mood variations, vomitings, etc. Hydroxyzine is antihistamine and can be used but bette...  Read Full »
 
 
 

 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Do you have a question on Hives? We have medical experts to help you right away.

Ask a Doctor Online Now!